Alert archive / Colorado / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 51, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 7, 2016, 4:58 PM MDT for Clear Creek County, Jefferson County, Park County, Colorado. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 4:58 PM MDT (22:58 UTC)
- Expired
- Jun 7, 2016, 5:16 PM MDT
- In force
- 18 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Clear Creek County, CO, Jefferson County, CO, Park County, CO
The radar
The Denver radar (KFTG), 78 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 11.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
354
WUUS55 KBOU 072258
SVRBOU
COC019-059-093-072330-
/O.NEW.KBOU.SV.W.0051.160607T2258Z-160607T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
458 PM MDT TUE JUN 7 2016
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL JEFFERSON COUNTY IN CENTRAL COLORADO...
NORTHEASTERN PARK COUNTY IN CENTRAL COLORADO...
SOUTHEASTERN CLEAR CREEK COUNTY IN CENTRAL COLORADO...
* UNTIL 530 PM MDT
* AT 456 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
BROOKVALE...OR 26 MILES SOUTHWEST OF DENVER...MOVING EAST AT 25
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
EVERGREEN...MORRISON...PINE JUNCTION...CONIFER...BROOKVALE...
TINY TOWN...HIGHLAND PARK...HARRIS PARK...
ASPEN PARK AND INDIAN HILLS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3951 10556 3965 10552 3964 10515 3938 10523
TIME...MOT...LOC 2256Z 288DEG 29KT 3957 10543
HAIL...1.00IN
WIND...60MPH
$$
COOPER1 follow-up statement
151
WWUS55 KBOU 072316
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
516 PM MDT TUE JUN 7 2016
COC019-059-093-072325-
/O.CAN.KBOU.SV.W.0051.000000T0000Z-160607T2330Z/
JEFFERSON CO-PARK CO-CLEAR CREEK CO-
516 PM MDT TUE JUN 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL JEFFERSON...
NORTHEASTERN PARK AND SOUTHEASTERN CLEAR CREEK COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3951 10556 3965 10552 3964 10515 3938 10523
TIME...MOT...LOC 2312Z 288DEG 29KT 3952 10523
$$
COOPERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:41 PM MDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jun 7, 2:41 PM MDT, 2 hours 17 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 241 PM MDT TUE JUN 7 2016 .SHORT TERM...(This afternoon through Wednesday) Issued at 241 PM MDT Tue Jun 7 2016 Thunderstorms have formed over the higher terrain early this afternoon. They will continue to spread eastward through the afternoon and evening. Heavy rain, small hail and wind gusts to around 40 mph will be possible with the stronger storms. A few storms may reach severe threshold with hail up to one inch. The storms will dissipate from west to east this evening as the airmass stabilizes. For Wednesday, a weak upper level trough will move from the Great Basin into northwest Colorado. This should provide enough lift to trigger another round of afternoon and evening thunderstorms, even though the airmass will be drier and not as unstable. Storms should stay below severe limits Wednesday with CAPE staying below 1000 J/kg. Temperatures will warm a few more degrees which will put highs into the mid to upper 80s across northeast Colorado. .LONG TERM...(Wednesday night through Monday) Issued at 241 PM MDT Tue Jun 7 2016 For Wednesday night into Thursday the upper level trough will be across the eastern portions of the Front Range. Winds will move down the foothills with the help of a lee trough on the plains keeping conditions to the east drier. There is a slight chance of some afternoon thunderstorms over the higher terrain on Thursday afternoon due to lingering moisture and orographic components. Temperatures will continue to be above average with highs in the upper 80s to lower 90s on the plains. By Thursday afternoon the upper level trough is still hanging on over the SE portions of the state keeping storms in the forecast for SE Colorado with drier conditions over our CWA. If a stray storm does move off the foothills onto the plains the main threats will be brief heavy rain with PW values above 0.80 and gusty outflow winds with an inverted V sounding and strong DCAPE values. Friday into the weekend models have the upper level low hanging on to the SE of the state but with increasing ridging ahead of the closed low over the Pacific NW conditions will be more stable. Strong SSW flow over the region will bring some mid level disturbances through the weekend...specifically Friday into Saturday and Saturday into Sunday. These disturbances will bring a a chance of storms to the mountains and a slight chance on the plains Saturday afternoon/evening. Supercell characteristics are not impressive but cells could grow enough to produce brief heavy rain with continued high PW values and gusty outflow winds. Temperatures through the weekend will continue to climb with 90s expected by Friday. For the start of the week a cold front will push through Monday morning bringing temperatures down to more seasonal normals with highs in the upper 70s to lower 80s. Some models indicating a denver cyclone setting up Monday evening that could help to spin up some storms. Will keep a slight chance over the higher terrain and Front Range for Monday and Tuesday afternoon with highs reaching back into the mid to upper 80s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 241 PM MDT Tue Jun 7 2016 The main threat for thunderstorms in the Denver area will be 22z to 02z. Heavy rain, small hail and wind gusts to 40 mph will be possible with the stronger storms. Outflow winds from convection will likely result in few wind shifts through 02z. After this, southerly winds will prevail tonight. Scattered thunderstorms are expected again for Wednesday afternoon and evening. && .BOU Watches/Warnings/Advisories... None. && SHORT TERM...Meier LONG TERM...Bowen AVIATION...Meier
Hazardous weather outlook, Jun 7, 10:30 AM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1030 AM MDT TUE JUN 7 2016 COZ030>051-081630- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1030 AM MDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY EARLY THIS AFTERNOON AND THEN SPREAD ONTO THE ADJACENT PLAINS DURING THE AFTERNOON AND EARLY EVENING HOURS. MOISTURE AND INSTABILITY SHOULD BE SUFFICIENT TO PRODUCE STORMS CAPABLE OF HEAVY RAIN...HAIL AND WIND GUSTS TO 40 MPH. A FEW STORMS MAY REACH SEVERE LIMITS WITH HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE WILL BE A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS MAINLY OVER AND ALONG THE FRONT RANGE THROUGH NEXT MONDAY. STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL... SMALL HAIL AND GUSTY WINDS. THE CHANCE FOR SEVERE WEATHER WILL REMAIN LOW PARTICULARLY THURSDAY AND FRIDAY AS THE ATMOSPHERE IS EXPECTED TO DRY OUT SOME WITH THE PASSAGE OF A STRONG HIGH PRESSURE RIDGE. BY MONDAY...TEMPERATURES ARE EXPECTED TO RETURN TO NEAR AVERAGE WITH THE PASSAGE OF A COLD FRONT. AS TEMPERATURES CONTINUE TO WARM THIS WEEK, EXPECT THE HIGH COUNTRY SNOW MELT TO ACCELERATE. THIS COULD POTENTIALLY CAUSE RIVER LEVELS TO RISE. CAUTION IS ADVISED AROUND THESE SWIFT MOVING STREAMS AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.
In the hours before
Special weather statement, Jun 7, 4:22 PM MDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT TUE JUN 7 2016
COZ033-072300-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/NORTHWEST
BOULDER COUNTIES ABOVE 9000 FEET CO-
422 PM MDT TUE JUN 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARIMER COUNTY UNTIL 500
PM MDT...
AT 421 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES WEST OF PINGREE PARK...OR 35 MILES WEST OF FORT
COLLINS...MOVING EAST AT 15 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PINGREE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4064 10558 4063 10558 4063 10560 4061 10557
4060 10559 4060 10557 4057 10559 4055 10556
4059 10552 4059 10550 4056 10549 4049 10550
4049 10552 4048 10550 4047 10550 4053 10576
4065 10578
TIME...MOT...LOC 2221Z 284DEG 15KT 4061 10574
COOPERThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 6:03 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 27 min |
| Jun 6, 6:17 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Broomfield, Weld | 28 min |
| Jun 6, 6:38 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Weld | 22 min |
| Jun 6, 6:53 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 21 min |
| Jun 7, 4:22 PM MDT | Special Weather Statement | BOU | Larimer | 38 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.